Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Using catheter. Having bladder bursts. Prescribed with sulfamethoxazole-TMP, took oxybutin. Is this the right medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1238 Questions
I've been using a catheter for over 6 months. Sometimes I have what they call "bladder bursts". This is when the urine pours out past the catheter and in my bed or if standing up, down my legs. My doctor has prescribed Sulfamethoxazole-TMP Can I be don't remember why...age 75 doesn't help......he said I'd go back on Oxybutin but this is the medicine that came from the drugstore. Will this help me eventually? Guess I need to be reassured this is okay for me. Thanks, XXXXXXX
Posted Sun, 11 Aug 2013 in General Health
Answered by Dr. Alekhya 1 hour later

Thank you for the query.

Prolonged use of catheter may cause leakage some times as you said due to bladder bursts or even due to infection.I advise you to consult your doctor once as some times they will remove the 10-20ml distilled water which is use to inflate the balloon and load it with 5-6ml so in some the problem may be resolved.

The drugs prescribed by your doctor helps to treat infection and to control bladder bursts.I advise you to use condom catheter once and see the result.If you can pee without retention you can continue with that as it is external I will cause minimal infections.As you are on a foleys now you need to consult your clinic regularly atleast 1 month to change the catheter to avoid infections.
Hope I have answered your question.If you have any other doubts contact me again.

Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor